An integro-differential inequality related to the smallest positive eigenvalue of p(x)-Laplacian Dirichlet problem

Authors

  • Damian Wiśniewski
  • Mariusz Bodzioch

Keywords:

p(x)-Laplacian, eigenvalue, variable exponent Sobolev space, Dirichlet problem, unbounded domain

Abstract

We consider the eigenvalue problem for the p(x)-Laplace-Beltrami operator on the unit sphere. We prove same integro-differential inequalities related to the smallest positive eigenvalue of this problem. 1. Introduction In recent years there has been an increasing interest in the study of various mathematical problems with variable exponent (see for example [1, 11, 12, 14, 17]). Differential equations and variational problems with p(x)-growth conditions arise from the study of elastic mechanics, oscillation problem, electrorheological fluids or image restoration ([5, 6, 16]). The basic properties of variable exponent function spaces were derived by O. Kováčik and J. Rákosník in [13] and (by different methods) by X.-L. Fan and D. Zhao in [10]. For a comprehensive survey concerning Lebesgue and Sobolev spaces with variable exponent we refer to [7]. One of the most interesting topics is the p(x)-Laplacian Dirichlet problem. Our interest is in the smallest eigenvalue of this problem. X. Fan, Q. Zhang and D. Zhao in [9] studied the following eigenvalue problem (−div(|∇u|p(x)−2∇u) = λ|u|p(x)−2u in D, u = 0 on ∂D, where D is a bounded domain in Rn, p: D →(1, ∞) is a continuous function and λ is a real number. Denoting by Λ the set of all nonnegative eigenvalues, they

References

Ashraf, Usman, and Vakhtang Kokilashvili, and Alexander Meskhi. "Weight characterization of the trace inequality for the generalized Riemann-Liouville transform in Lp(x) spaces." Math. Inequal. Appl. 13, no. 1 (2010): 63-81.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Bodzioch, Mariusz, and Mikhail Borsuk. "On the degenerate oblique derivative problem for elliptic second-order equation in a domain with boundary conical point." Complex Var. Elliptic Equ. 59, no. 3 (2014): 324-354.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Borsuk, Mikhail, and Vladimir Kondratiev. "Elliptic boundary value problems of second order in piecewise smooth domains." Vol 69 of North-Holland Mathematical Library. Amsterdam: Elsevier Science B.V., 2006.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Borsuk, Mikhail V., and Damian Wiśniewski. "Boundary value problems for quasilinear elliptic second order equations in unbounded cone-like domains." Cent. Eur. J. Math. 10, no. 6 (2012): 2051-2072. Cited on 28 and 34.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Chen, Yunmei, and Stacey Levine, and Murali Rao. "Variable exponent, linear growth functionals in image processing." SIAM J. Appl. Math. 66 (2006): 13831406.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Diening, Lars. "Theorical and numerical results for electrorheological fluids." Ph.D. thesis. University of Freiburg, 2002.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Diening, Lars, and Petteri Harjulehto, and Peter Hästö, and Michael Růžička. "Lebesgue and Sobolev spaces with variable exponents." Lecture Notes in Mathematics 2017. Heidelberg: Springer, 2011.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Fan, Xianling. "Eigenvalues of the p(x)-Laplacian Neumann problems." Nonlinear Anal. 67, no. 10 (2007): 2982–2992.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Damian Wiśniewski, Mariusz Bodzioch
##plugins.generic.googleScholarLinks.settings.viewInGS##

Fan, Xianling, and Qihu Zhang, and Dun Zhao. "Eigenvalues of p(x)-Laplacian Dirichlet problem." J. Math. Anal. Appl. 302, no. 2 (2005): 306-317. Cited on 27 and 30.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Fan, Xianling, and Dun Zhao. "On the spaces Lp(x)(Ω) and W m,p(x)(Ω)." J. Math. Anal. Appl. 263, no. 2 (2001): 424-446.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Guven, Ali, and Daniyal M. Israfilov. "Trigonometric approximation in generalized Lebesgue spaces Lp(x)." J. Math. Inequal. 4, no. 2 (2010): 285-299.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Harman, Aziz. "On necessary and sufficient conditions for variable exponent Hardy inequality." Math. Inequal. Appl. 17, no. 1 (2014): 113-119.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Kováčik, Ondrej, and Jiří Rákosník. "On spaces Lp(x) and W k,p(x)." Czechoslovak Math. J. 41(116), no. 4, (1991): 592-618.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Liu, Wulong and Peihao Zhao. "Existence of positive solutions for p(x)-Laplacian equations in unbounded domains." Nonlinear Anal. 69, no. 10 (2008): 3358-3371.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Mihăilescu, Mihai, and Vicenţiu Rădulescu, and Denisa Stancu-Dumitru. "A Caffarelli-Kohn-Nirenberg-type inequality with variable exponent and applications to PDEs." Complex Var. Elliptic Equ. 56, no. 7-9, (2011): 659-669.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Růžička, Michael. "Electrorheological fluids: modeling and mathematical theory." Lecture Notes in Mathematics 1748. Berlin: Springer-Verlag, 2000.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Yao, Fengping. "Local gradient estimates for the p(x)-Laplacian elliptic equations." Math. Inequal. Appl. 17, no. 1 (2014): 259–268.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Wiśniewski, Damian. "Boundary value problems for a second-order elliptic equation in unbounded domains." Ann. Univ. Paedagog. Crac. Stud. Math. 9 (2010): 87-122.
##plugins.generic.googleScholarLinks.settings.viewInGS##

Downloads

Published

2016-12-23

How to Cite

Wiśniewski, D., & Bodzioch, M. (2016). An integro-differential inequality related to the smallest positive eigenvalue of p(x)-Laplacian Dirichlet problem. Annales Universitatis Paedagogicae Cracoviensis Studia Mathematica, 15, 27–36. Retrieved from https://studmath.uken.krakow.pl/article/view/13140

Issue

Section

Published